MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D160902
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Cardiac Arrest (1762); Cardiac Tamponade (2226)
Date of Event 01/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a (b)(6) male patient underwent an atrial fibrillation (afib) ablation procedure with an octaray mapping catheter.The patient suffered cardiac tamponade requiring a pericardiocentesis.A cardiac tamponade was discovered about 4 hours after the procedure.The cardiac tamponade was discovered by the hospital staff later in the day and was confirmed by ultrasound.The medical intervention provided was a pericardiocentesis and 400cc of fluid were removed.The patient was reported to be in stable condition.The physician was concerned that it was caused by the octaray mapping catheter.The physician is uncertain of cause of the effusion but had a potential concern that it was related to the octaray mapping catheter.The patient was reported as fully recovered and did not require prolonged extended hospitalization because of the adverse event.A transseptal puncture was performed with a brk xs.Prior to noting the cardiac tamponade, ablation was performed.The physician thought steam pop could have occurred but no effusion was noticed after and no associated temp or impedance rise occurred.The irrigated catheter flow settings were standard flow settings for stsf (15 ml/min).The correct catheter settings were selected on the generator and the pump was switching from low to high flow during ablation.There were no error messages observed on biosense webster equipment during the procedure.Force visualization features used were graph, dashboard, vector and visitag with the visitag module parameters for stability set at 2.5mm, 3 sec, 25% at 3g, 3mm tags with no additional filter used with the visitag and color options used prospectively was fti.
 
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information was received on 29-mar-2022.Post procedural hypotension and tamponade physiology on echocardiogram.The patient received a pericardiocentesis and the patient suffered a pulseless electrical activity (pea) arrest intra-procedure.Intubation was required along with prolonged hospitalization.The patient was sent to rehab.The event date was clarified as (b)(6) 2022.Therefore, corrected b 3.Date of event field and added under h 6.Health effect - clinical code ¿cardiac arrest-e0602¿.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4) during an internal review on 29-mar-2022, noted correction to the 3500a initial.It should have stated: the patient is 60 years old.The patient was reported as improved but required extended hospital stay and rehab.There was no steam pop.Therefore, corrected a 2.Patient age at the time of event field.Under h 6.Health effect - impact code added ¿hospitalization and prolonged hospitalization-f08¿.Also checked "b2.Is hospitalization initial/prolonged".

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13596690
Report Number2029046-2022-00377
Device Sequence Number1957373
Product Code MTD
UDI-Device Identifier10846835021110
UDI-Public10846835021110
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD160902
Device Catalogue NumberD160902
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2022
Supplement Date Received by Manufacturer03/29/2022
Initial Report FDA Received Date02/24/2022
Supplement Report FDA Received Date04/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON BWI-BRK XS NEEDLE; SMARTABLATE GENERATOR KIT-US; UNKNOWN BRAND PUMP
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age67 YR
Patient SexMale